Home | Recent Submissions | Search | Diagnosis | Quiz | Submit an Image | Index | Blog |About GSA
  
<< Back to Diagnosis Page  
Image Number 1857 (Chemotherapy-induced acral erythema)

 
Morphology:
Plaque

Diagnosis: Chemotherapy-induced acral erythema

Site: Hand,dorsum

Sex: M

Age: 62

Type:

Description: Painful erythematous plaques.

Submitted by: Nameer Al-Sudany

View Full Size

Differential Diagnosis

History:

Palmoplantar erythrodysesthesia syndrome is a relatively common syndrome induced by many chemotherapeutic agents, most frequently 5-fluouracil (5-FU),doxorubicin, and cytosine arabinoside. The reaction which is dose-dependent may occur in as many as 40% of treated patients.

The current case is a 62-year-old man with chronic lymphocytic leukemia who few days after starting chemotherapy  complained of dysesthesia of the palms. This is followed in a few days by painful, symmetric dusky erythema and edema of the palms and less severe reaction on the dorsal surface of both hands. 



Search DermNetNZ   eMedicine   PubMed   Dermatology Online   Archives   JAAD for "Chemotherapy-induced acral erythema"

buy accutane
Home  |  Recent Submissions  |  Search  | Diagnosis  |  Quiz  |  Submit an Image  |  Index  |  About GSA

Copyright © 2005 Global Skin Atlas